Online workshop "Combining a diversity of knowledge to meet the challenges of tomorrow" – UNESCO Chair Global Health & Education, Brazilian and International Partners Version: 2 November 2020

Date

5 November 2020, from 13:00 – 17:00 CET 6 November 2020, from 13:00 – 17:00 CET

Organisers

- University of Sao Paulo, Brazil
- UNESCO Chair Global Health & Education

Context

To develop meaningful social, educational and health policies, to educate people, and to develop public health interventions, the expert's point of view is no longer enough. We need to combine the knowledge from scientific research with the knowledge from the experience of people and communities in a wide variety of social and cultural contexts. It is essential to bring together social practices, practice-based knowledge, and scientific knowledge. The voices and minds of the people, especially children and young people in schools on the outskirts of cities and in conflicted communities need to be genuinely heard and put central in our actions. However, to do this, we need to create the (pedagogical and organisational) conditions to make it possible to hear their voices and learn from their experiences.

All sectors and stakeholders need to work together to tackle the new challenges of health promotion, prevention, and health education. To support changes in practices and policies, research should be focused on producing and sharing action-oriented knowledge. We need a balanced approach between environmental changes and capacity building and we can learn from the concept of "Buen Vivir": it describes a way of doing things that is community-centred, ecologically-balanced and culturally-sensitiveⁱ. We need to activate and give people the capacity to take charge of their own lives and develop as individuals, as members of their community and as global citizens.

Objective of the workshop

During the workshop we will answer the question: how can we develop genuine participation in a critical, affective, and effective way and how can we combine knowledge from different sources?

Participants

This workshop will be an opportunity for academics, policy makers, educators and social activists to help answer the question above.

Outcome

The outcome of the workshop will be:

- a framework including operational principles for listening and combining different sources of knowledge in research, policy development and practice and the conditions for genuine participation of children and young people.
- 2. a proposal for a common project to raise funds and to continue the work.

Programme of the workshop

5 November 2020 – Shared programme Zoom link: <u>https://us02web.zoom.us/j/81423692456</u>

Time BRT	Time CET	Speaker	Торіс
9:00	13:00	Marco and Didier	Welcome and introduction of the meeting
9:20	13:20	Participants	Participants introduce themselves
10:00	14:00	Rebecca Rae and Nina Wallerstein (New Mexico University)	Case study 1 – Buen vivir
10:20	14:20	Participants	Questions for Rebecca and Nina
10:30	14:30		Break
10:45	14:45	Team of Instituto Camará Calunga	Case study 2 – Territories Assemblies
11:05	15:05	Participants	Questions for Camara Calunga Team
11: 15	15:15	Nicola Gray	Case study 3 – Reopening schools
11:35	15:35	Participants	Questions for Nicola Gray
11:45	15:45		Break
12:00	16:00	Marco and Didier	Conclusions. Identify first building blocks for the framework and introduction of the group work.
13:00	17:00		End of first session

6 November 2020 – Shared programme Zoom link: <u>https://us02web.zoom.us/j/89393246284</u>

Time BRT	Time CET	Speaker	Торіс
9:00	13:00	Goof	Welcome and introduction of the group work
9:10	13:10	Group work 4 separate rooms (2 Portuguese speaking, 2 English speaking)	 Objective: to discuss the 3 questions below, and share the results with the whole group (text, drawings, theatre, etc.) What do you mean with genuine participation of children and young people? What are critical and effective ways to develop genuine participation? How can we combine knowledge from different sources/ ecology of knowledge?
10:00	14:00		10 -min break
10:10	14:10	Goof lead All participants in plenary – Group presentations and discussion	4 group presentations (5 min each) and discussion (15 min)

10:45	14:45	Goof	Introduction of the group work
10:50	14:50		10-min break
11:00	15:00	Group work 4 separate rooms (2 Portuguese speaking, 2 English speaking)	 Objective: "To launch the writing process of the forthcoming Genuine Participation Mapping Project" to build a Global Network of Genuine Child and Youth Participation. How do you imagine this project in your country? What type of case studies would you include in the mapping process? (In- and exclusion criteria.) Could you mention 3 cases as such in your region? Who from your group could be part of the team to write and submit this project? Choose one person. Prepare feedback to the plenary.
11:40	15:40		10-min break
11:50	15:50	Goof lead All participants in plenary – Group presentations and discussion	4 group presentations (5 min each) and discussion (20 min)
12:30	16:30	Goof	Main messages
12:40	16:40	Didier, Marco	Meeting Evaluation and Next steps
13:00	17:00		End of second session

Interpretation

During the workshop Portuguese/English and English/Portuguese translation will be provided using the Channel option on Zoom.

ⁱ Oliver Balch. 'Buen vivir: the social philosophy inspiring movements in South America', The Guardian, 4 February 2013, https://www.theguardian.com/sustainable-business/blog/buen-vivir-philosophy-south-america-eduardo-gudynas